Alert archive / Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 31, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Aug 27, 2000, 4:05 PM EDT for Prince Edward County, Virginia. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2000, 4:05 PM EDT (20:05 UTC)
- Expired
- Aug 27, 2000, 6:00 PM EDT
- In force
- 115 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Prince Edward County, VA
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- -90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KAKQ 272010 FFWAKQ VAC147-272200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 405 PM EDT SUN AUG 27 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... PRINCE EDWARD COUNTY IN CENTRAL VIRGINIA * UNTIL 600 PM EDT * AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER SOUTH CENTRAL SECTIONS OF THE COUNTY...MOVING NORTHEAST AT 10 MPH. DOPPLER RADAR ESTIMATED 2 TO 2.5 INCHES OF RAIN HAS FALLEN IN THE PAST HOUR. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...REDD SHOP AND BRIERY CREEK. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. IT ONLY TcAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ HESS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 3:00 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 27, 3:00 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...ADDED CWF NOTES NATIONAL WEATHER SERVICE WAKEFIELD, VA 300 PM EDT SUN AUG 27 2000 LINE OF TSTMS MOVG INTO WRN CWA ATTM...SO FAR VILS AND WK LLVL FLOW HAS PREVENTED ANY SVR ISSUANCES...HEAVY RAINFALL AND TRAINING OF TSTMS WILL CONTINUE TO BE THE MAIN THREAT AND WL BE HIGHLIGHTED IN THE ZFP FOR TONGT PERIOD. UPR LOW PROGGED TO DROP QUICKLY ACRS CWA AND BE IN ERN NC BY MON AFTN. LKLY POPS TONGT AND MON WL DROP DOWN TO CHC POPS FOR PCPN BY TUE...WITH HIGHER POPS ALONG THE COAST MON INTO TUE. ACTIVITY WL BE MORE DIURNAL IN NATURE INLD MON/TUE...WHILE ONSHORE FLOW WL KEEP CHC POPS OVR SERN SXNS INTO WED. REST OF XTNDD PERIOD LUKS LIKE P CLDY WITH 20 POP OF DIURNAL TSTM FOR INLD AREAS...BUT WL NOT INTRO AT THIS TIME. .CWF...HEADLINED POSSIBLE SCA FOR THE ATLC CSTL WTRS FROM FENWICK ISLAND TO PARRAMORE ISLAND FOR MON NIGHT...MAY EXTEND INTO TUE...FOR E/NE WINDS INCREASING AROUND LOW IN SOUTHERN WATERS. BAY MAY APPROACH SCA MON NIGHT AND TUE BUT LOW CONFIDENCE TO INCREASE TO CRITERIA...SINCE TIGHTER GRAD STAYS OFFSHORE. S/SW WINDS IN SRN WTRS AND SOUND BECOMING VARIABLE LATE MON INTO MON NIGHT BEFORE LOW MOVES OFF TO NE. FCSTID = 13 RIC 67 81 66 81 / 70 50 30 30 ORF 72 80 70 81 / 80 60 50 50 ECG 72 80 70 81 / 80 60 50 50 SBY 66 79 64 80 / 60 50 30 30 FVX 66 78 66 81 / 60 40 30 30 AKQ 68 82 68 83 / 70 50 40 40 PHF 69 80 67 80 / 70 60 40 40 OXB 68 75 66 77 / 70 60 40 40 .AKQ... MD...NONE. NC...NONE. VA...NONE. HESS/22
In the hours before
Special weather statement, Aug 27, 12:17 PM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1217 PM EDT SUN AUG 27 2000 MDZ021-271700- DORCHESTER 1220 PM EDT SUN AUG 27 2000 AT 1218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL DORCHESTER COUNTY...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR...AIREY AT 1225 PM...LINKWOOD AT 1230 PM...REIDS GROVE AT 1245 PM...EAST NEW MARKET AT 1250 PM...BROOKVIEW AT 1255 PM...BEULAH AT 100 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. IN ADDITION RAINFALL AMOUNTS OF 1 TO 1 AND ONE HALF INCHES PER HOUR ARE POSSIBLE. THIS WILL PRODUCE PONDING OF WATER ON ROADWAYS AS WELL AS POSSIBLE LOCALIZED FLOODING OF LOW LYING AREAS. MALOIT
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 3:38 PM EDT | Flash Flood Warning | AKQ | Louisa | 97 min |
| Aug 27, 4:34 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 41 min |
| Aug 27, 5:10 PM EDT | Flash Flood Warning | AKQ | Mecklenburg | 95 min |
Nearby
Flash Flood Warnings in Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.